Alert archive / Kansas / Fire Weather Watches in 2021

Fire Weather Watch 4, NWS Dodge City, KS

March 7, 202114 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Mar 7, 2021, 3:24 PM CST for 14 counties in Kansas. It took effect at Mar 9, 2021, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 3:24 PM CST (21:24 UTC)
In effect from
Mar 9, 2021, 12:00 PM CST
Expired
Mar 8, 2021, 2:21 PM CST
In force
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS83 KDDC 072124
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
324 PM CST Sun Mar 7 2021

...Critical Fire Danger Tuesday...


KSZ061-062-074>076-084>086-081015-
/O.NEW.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
324 PM CST Sun Mar 7 2021 /224 PM MST Sun Mar 7 2021/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...074...075...076...084...085 AND 086...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
620 
WWUS83 KDDC 080958
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
358 AM CST Mon Mar 8 2021

...Critical Fire Danger Tuesday...

KSZ063-064-077-078-087-088-082200-
/O.EXA.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
Finney-Hodgeman-Gray-Ford-Meade-Clark-
358 AM CST Mon Mar 8 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 063...064...077...078...087 AND 088...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...In Kansas...Fire Weather Zone 063 Finney...
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 087 Meade and 
  Fire Weather Zone 088 Clark.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...Falling to 10 to 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-062-074>076-084>086-082200-
/O.CON.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
358 AM CST Mon Mar 8 2021 /258 AM MST Mon Mar 8 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND
086...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...Falling to 10 to 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
491 
WWUS83 KDDC 081705
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1105 AM CST Mon Mar 8 2021

...Critical Fire Danger Today through Wednesday...

KSZ061-074-084-090100-
/O.NEW.KDDC.FW.W.0006.210308T1800Z-210309T0100Z/
/O.CON.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
Hamilton-Stanton-Morton-
1105 AM CST Mon Mar 8 2021 /1005 AM MST Mon Mar 8 2021/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
061... 074 AND 084... ...FIRE WEATHER WATCH REMAINS IN EFFECT 
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084...

The National Weather Service in Dodge City has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
until 7 PM CST /6 PM MST/ this evening.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ062>064-075>078-085>088-090100-
/O.CON.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Stevens-Seward-
Meade-Clark-
1105 AM CST Mon Mar 8 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 062...063...064...075...076...077...078...085...
086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 064 
  Hodgeman...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
824 
WWUS83 KDDC 082021
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
221 PM CST Mon Mar 8 2021

...Critical Fire Danger Today through Wednesday...

KSZ061-074-084-091200-
/O.UPG.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
/O.NEW.KDDC.FW.W.0007.210309T1800Z-210310T0100Z/
/O.NEW.KDDC.FW.A.0005.210310T1800Z-210311T0100Z/
/O.CON.KDDC.FW.W.0006.000000T0000Z-210309T0100Z/
Hamilton-Stanton-Morton-
221 PM CST Mon Mar 8 2021 /121 PM MST Mon Mar 8 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 061...074 AND 084... ...RED FLAG WARNING IN EFFECT FROM NOON
CST /11 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... 
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 061...074 AND 084...

The National Weather Service in Dodge City has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. A Fire 
Weather Watch has also been issued. This Fire Weather Watch FOR
WIND AND LOW RELATIVE HUMIDITY is in effect from Wednesday 
afternoon through Wednesday evening. The Fire Weather Watch is no 
longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Timing...Monday Afternoon

* Relative Humidity...As low as 14 percent.

* Temperatures...In the upper 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ062>064-075>078-085>088-091200-
/O.UPG.KDDC.FW.A.0004.210309T1800Z-210310T0100Z/
/O.NEW.KDDC.FW.W.0007.210309T1800Z-210310T0100Z/
/O.NEW.KDDC.FW.A.0005.210310T1800Z-210311T0100Z/
Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Stevens-Seward-
Meade-Clark-
221 PM CST Mon Mar 8 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
062...063...064... 075...076...077...078...085...086...087 AND 
088... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 062...063...064...075...076...077...078...085...086...
087 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from noon to 7 PM CST Tuesday. A Fire Weather Watch has also been 
issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY 
is in effect from Wednesday afternoon through Wednesday evening. 
The Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 064 
  Hodgeman...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Timing...Tuesday Afternoon

* Relative Humidity...As low as 8 percent.

* Temperatures...In the low 80s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ043>045-079-080-089-091200-
/O.NEW.KDDC.FW.A.0005.210310T1800Z-210311T0100Z/
Scott-Lane-Ness-Edwards-Kiowa-Comanche-
221 PM CST Mon Mar 8 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 043...044...045...079...080 AND 089...

The National Weather Service in Dodge City has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in 
effect from Wednesday afternoon through Wednesday evening.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa and 
  Fire Weather Zone 089 Comanche.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Timing...Wednesday Afternoon

* Relative Humidity...As low as 10 percent.

* Temperatures...In the 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 7, 1:46 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 7, 1:46 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
146 PM CST Sun Mar 7 2021

...Updated Short Term, Long Term, and Fire Weather Discussions...

.SHORT TERM...(This evening through Monday)
Issued at 134 PM CST Sun Mar 7 2021

A trough of low pressure at the surface near the Colorado/Kansas
border will remain nearly stationary overnight and deepen early
Monday as an upper wave approaches from the west southwest. Models
today were in good agreement with this surface boundary moving
into far western Kansas during the day as the upper level wave
begins to cross the West Central High Plains. Another windy day
can be expected east of this surface boundary near and west of
this surface boundary unseasonably warm temperatures and dry
conditions begin to spread eastward. Winds will not be as strong
near the Colorado border which happens to be where the lowest
humidity values will be. Still could see some gusts near 25 mph at
times where relative humidity values are expected to fall into
the 15 to 20 percent range. Based on this it still appears that
it will be another day with near critical fire weather conditions,
mainly west of a Scott City to Garden City to Liberal line. Near
the Colorado border conditions it is not out of the question that
a period of red flag warning criteria may be met Monday afternoon.

Tonight and again Monday night the winds will stay up and based
on BUFR soundings in the boundary layer the previous forecast
still looks on track with lows mainly ranging from the mid 30s to
mid 40s.

.LONG TERM...(Monday night through Sunday)
Issued at 134 PM CST Sun Mar 7 2021

On Tuesday the surface boundary will track east across western
Kansas as the upper level wave crosses the Central Plains. This
will allow the warm and dry air to spread further east and create
a larger area that will be favorable for critical fire weather
conditions Tuesday afternoon. Earlier this afternoon am still
observing the NBM guidance were underestimating the influence of
the downslope flow with temperatures but am also noticing the
possibility of some increase in cloud cover during the day on
Tuesday ahead of an approaching upper wave. Given this increasing
cloud cover the latest NBM guidance may not be too bad, that is
providing we do get the clouds. If the clouds do not occur then
highs in the mid 80s look very likely. Since I will be favoring
highs in the upper 70s to lower 80s on Tuesday it appears that
the afternoon humidity values in the teens may occur as far east
as Dodge City, Ashland and Ness City. Relative humidity values
near 10 degrees not out of the question west of Garden City and
Liberal.

As the unseasonably warm temperatures spread across southwest
Kansas on Tuesday a surface cold front will begin to make its way
south into northwest Kansas by evening. This cold front will move
into southwest Kansas Tuesday night where it will briefly become
stationary during the day on Wednesday as another upper level wave
approaches from the southwest. Surprisingly the GFS and ECMWF
were in decent agreement on where this surface boundary will be
Wednesday afternoon and south of this boundary it will be another
day with highs in the upper 70s to lower 80s and afternoon
humidity values in the teens. Winds currently appear to be just as
strong, if not stronger, as what is expected Tuesday so near
critical fire weather conditions once again will be possible south
of the Arkansas River with the potential for critical fire
conditions near the Oklahoma border.

This cold front will move into Oklahoma Wednesday night and based
on where the better moisture return will be located Wednesday
evening along with boundary layer forcing and mid level
instability there still looks like there may be a chance for a few
thunderstorms just south and east of the Medicine Lodge area. The
probability is not high around Medicine Lodge and the window of
opportunity appears to be limited to early Wednesday night.

Some cooler, or should we say more seasonal, air will settle into
southwest Kansas late week as an upper low over southern
California establishes itself over the Southwest United States.
This upper low is not expected to move very much late week but
several upper level disturbances will move out of the base of this
upper level system and out into the Central and Southern Plains
late week and over the weekend. One of the more significant upper
waves is currently expected to approach southwest Kansas over the
weekend period as the upper low begins to slowly shift east into
New Mexico which will bring with it our next decent chance for
widespread precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1113 AM CST Sun Mar 7 2021

Southwest winds at 25 knots can be expected this afternoon. Wind
gusts as high as near 40 knots will also be possible at times
through 21z Sunday. These gusty winds will fall back to around 15
knots after 00z Monday as the boundary layer wind decouples.
Limited moisture will be present across southwest Kansas so VFR
conditions can be expected over the next 24 hours. HRRR BUFR
soundings also showing winds of 40 to 45 knots possible overnight
in the 1500 to 2000ft AGL level.

&&

.FIRE WEATHER...
Issued at 134 PM CST Sun Mar 7 2021

Fire weather risk will be on the increase over the next several
days. Southwesterly winds will range from 15 to 30 mph Monday and
Tuesday. On Monday a surface boundary is expected to move into
far southwest Kansas during the day with afternoon humidity values
falling back into the teens near and and west of this surface
boundary. Based on the past few days a blend of the 10th and 25th
percentile on dew points have been verifying better west of this
surface boundary than NBM guidance. Following this trend on Monday
this will place relative humidity values in the 15 to 20 percent
range west of Scott City to Garden City to Liberal line. In this
area however the winds during the afternoon will be weaker
compared to locations further east. Despite the weaker winds there
is a chance that wind gusts of 25 mph will be possible at times
during the afternoon which will result in near critical to
marginal critical fire weather risk.

The surface boundary/dryline will continue to progress eastward
across southwest Kansas and following the low dew point trends and
highs in upper 70s to lower 80s during the afternoon it appears
that humidity values should easily fall back into the teens west
of a Ness City to Doge City to around Ashland. Humidity values as
low at 10 percent also look likely in extreme southwest Kansas.
Critical fire weather risk appearing more likely than on Monday,
especially west of a Sublette to Liberal line.

Tuesday night a surface cold front will move into southwest
Kansas and become nearly stationary during the day on Wednesday.
South of this front the winds appear once again will increase
during the day on Wednesday with wind gusts up to 30 to 35 mph
being possible at times. Air mass has not changed south of the
front so this area will once again but warm and dry. Near critical
to critical fire weather conditions will once again exist. The
best chance for critical fire weather will be near the Oklahoma
border Wednesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  71  47  80 /   0   0   0   0
GCK  39  73  43  80 /   0   0   0   0
EHA  41  76  45  81 /   0   0   0   0
LBL  39  73  44  82 /   0   0   0   0
HYS  39  73  46  79 /   0   0   0   0
P28  39  69  48  75 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Burgert
FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 7, 5:04 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
504 AM CST Sun Mar 7 2021

KSZ030-031-043>046-061>066-074>081-084>090-081115-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
504 AM CST Sun Mar 7 2021 /404 AM MST Sun Mar 7 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Strong south to southwest winds will lead to Elevated Fire Weather
risk across much of southwest Kansas, mainly east of Highway 83.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------
Elevated to Critical Fire Weather conditions are forecast for Monday
through Wednesday, with Tuesday and Wednesday being the two days
of most concern as very dry air will overspread the southwest Kansas
region along with west to southwest winds.

Days 2-7 Hazards
----------------
* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Wednesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Thursday
  - Lightning: Limited risk
  - Fire weather: Elevated risk

* Friday
  No hazards.

* Saturday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.